Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 16, NWS Cheyenne, WY

August 26, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 26, 2019, 2:15 AM MDT. It took effect at Aug 26, 2019, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2019, 2:15 AM MDT (08:15 UTC)
In effect from
Aug 26, 2019, 12:00 PM MDT
Expired
Aug 26, 2019, 2:56 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

284 
WWUS85 KCYS 260815
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
215 AM MDT Mon Aug 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, AND 305...

WYZ303>305-262300-
/O.NEW.KCYS.FW.W.0016.190826T1800Z-190827T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
215 AM MDT Mon Aug 26 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303, 304, AND 305...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zones 303, 304 and 305.
 
* WIND...West to northwest 10 to 20 mph with gusts to 30 mph.

* HUMIDITY...11 to 15 percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions are
either occurring now...or will shortly. A combination of gusty winds...
low relative humidity...and warm temperatures can contribute to 
extreme fire behavior.

&&

$$
2 follow-up statements
356 
WWUS85 KCYS 261954
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
154 PM MDT Mon Aug 26 2019

...RED FLAG WARNING IN EFFECT THROUGH 8 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 
305...

...FIRE WEATHER WATCH WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY
FWZS 303...304...305...307 AND 309...

WYZ303>305-270400-
/O.NEW.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/
/O.CON.KCYS.FW.W.0016.000000T0000Z-190827T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
154 PM MDT Mon Aug 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304,
AND 305...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE 
WEATHER ZONES 303, 304, AND 305...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Wednesday afternoon
through Wednesday evening. 

* AFFECTED AREA...Fire weather zones 303, 304 and 305.

* WIND...West to northwest 10 to 20 mph with gusts to 30 mph. West
  to southwest winds expected Wednesday of 20 to 25 mph sustained
  with gusts to 35 to 40 mph.

* HUMIDITY...11 to 15 percent in the afternoon. Upper single
  digits and low teens expected for Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
gusty winds... low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ307-309-270400-
/O.NEW.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/
Snowy Range/Medicine Bow NF-South Laramie Range/Medicine Bow NF-
154 PM MDT Mon Aug 26 2019

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR GUSTY WEST TO SOUTHWEST WINDS AND VERY POOR
HUMIDITY FOR FIRE WEATHER ZONES 307 AND 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Wednesday afternoon
through Wednesday evening. 

* AFFECTED AREA...Fire weather zone 307.Fire weather zone 309.

* WIND...West to southwest winds expected Wednesday of 20 to 25 
  mph sustained with gusts to 35 to 40 mph.

* HUMIDITY...Upper single digits and low teens expected for
  Wednesday afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
256 
WWUS85 KCYS 262056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
256 PM MDT Mon Aug 26 2019

...FIRE WEATHER WATCH WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY 
FWZS 303...304...305...307 AND 309...

WYZ303>305-271200-
/O.CAN.KCYS.FW.W.0016.000000T0000Z-190827T0200Z/
/O.CON.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
256 PM MDT Mon Aug 26 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 303, 304, AND 305... 

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON FOR FIRE 
WEATHER ZONES 303, 304, AND 305...

The National Weather Service in Cheyenne has issued a Fire 
Weather Watch, which is in effect from Wednesday afternoon through
Wednesday evening.

* AFFECTED AREA...Fire weather zones 303, 304 and 305.

* WIND...West to southwest winds expected Wednesday of 20 to 25 
  mph sustained with gusts to 35 to 40 mph.
  

* HUMIDITY...Upper single digits and low teens expected for 
  Wednesday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ307-309-271200-
/O.CON.KCYS.FW.A.0015.190828T1800Z-190829T0200Z/
Snowy Range/Medicine Bow NF-South Laramie Range/Medicine Bow NF-
256 PM MDT Mon Aug 26 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR 
FIRE WEATHER ZONES 307 AND 309...

* AFFECTED AREA...Fire weather zone 307.Fire weather zone 309.

* WIND...West to southwest winds expected Wednesday of 20 to 25 
  mph sustained with gusts to 35 to 40 mph.

* HUMIDITY...Upper single digits and low teens expected for 
  Wednesday afternoon.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 10:12 PM MDT, 4 hours 3 minutes earlier.

Area forecast discussion, Aug 25, 10:12 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1012 PM MDT Sun Aug 25 2019

.SHORT TERM...(This evening through Monday)
Issued at 154 PM MDT Sun Aug 25 2019

Similar pattern today as it has been over the last few days.
Strong upper level ridge is in place with an associated potent jet
streak. Very dry conditions across the CWA along with gusty winds.
Areas in Carbon and Albany Counties have been gusting between 45
to 50 mph this afternoon. These ingredients are resulting in
dangerous fire weather conditions in fuel-ready zones. A wildfire
is currently ongoing in northern Carbon County at Pedro Mountain.
Based on GOES-16 Fire Temperature RGB has shown fire temperature
over that area increasing rapidly as the day has continued.

Overnight tonight a front will dig down from the north bringing
an associated cold front through the area overnight. This will
allow for a reprieve from dry and hot conditions. High
temperatures tomorrow will be 15 to 20 degrees cooler than today
and additional moisture will be advected into the area. A few
showers and thunderstorms will be possible tonight into early
tomorrow morning. The rest of the day will be quiet. Not
anticipating any fire weather concerns for Monday due to frontal
influence.

.LONG TERM...(Monday night through Sunday)
Issued at 154 PM MDT Sun Aug 25 2019

Long range models continue to agree that the dry pattern will
return and be the story for the remainder of the week. An upper
level ridge will be locked in place providing more concerns for
dangerous fire weather conditions. Will not be difficult to dry
out after the passage of the front on Monday. Temperatures will
return to normal in the mid 80s to lower 90s. Westerly winds
influenced by the ridge will result in strong downslope flow again
providing gusty winds for prime fire growth and spread conditions.

Late week a trough will move south into our area providing the
next best chance for precipitation. Models are hinting at a
stronger and deeper trough behind it at the beginning of next
week that could potentially provide an even more prime environment
for widespread rainfall. Between the systems temperatures will
quickly bounce back up to the 90s before again dropping with the
passage of a cold front.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1010 PM MDT Sun Aug 25 2019

Wyoming TAFS...VFR. Wind gusts to 40 knots until 09Z, then wind
gusts to 25 knots after 15Z Monday.

Nebraska TAFS...VFR, except for MVFR at Sidney from 08Z to 15Z.
Wind gusts to 42 knots until 11Z, then gusts to 31 knots after
11Z.

&&

.FIRE WEATHER...
Issued at 154 PM MDT Sun Aug 25 2019

Dangerous fire weather conditions are prevailing today in above zones.
Humidity will be between 10 and 15 percent with winds gusting between 30
and 35 mph with gusts up to 45 mph possible in our western zones. The Haines
Index is 5 to 6 for areas under the Red Flag Warning. Expect any fires that
develop to behave erratically and spread rapidly. There is a wildfire ongoing
at this time in northern Carbon County at Pedro Mountain at the Pathfinder Dam.
This fire currently covers approximately 1000 acres and with favorable
conditions today may experience extensive growth.

A cold front to the north will progress south across the region tonight,
shifting winds to a northerly direction. Isolated to scattered showers and
thunderstorms will accompany the front across the northern and eastern districts.
Noticeably cooler temperatures and slightly higher humidities are
forecast Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CW
LONG TERM...CW
AVIATION...RUBIN
FIRE WEATHER...CW
Hazardous weather outlook, Aug 25, 1:52 PM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
152 PM MDT Sun Aug 25 2019

WYZ104-106>112-114-116>119-262000-
Ferris/Seminoe/Shirley Mountains-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Snowy Range-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
152 PM MDT Sun Aug 25 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Dangerous fire weather conditions are prevailing across fire
weather zones 303, 304, 305, 307, 309, and 310. A Red Flag Warning
is in effect through 9 PM. Please see the latest RFW product for
more details. Overnight tonight a front will move through
bringing a chance for showers and thunderstorms and allowing for
good humidity recovery across the area.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Conditions will be dry and quiet through the week.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-105-113-115-262000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-Shirley Basin-
Upper North Platte River Basin-Laramie Valley-
152 PM MDT Sun Aug 25 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A few showers and thunderstorms are possible tonight, but the
severe threat is low. Quiet conditions prevail for today.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Conditions will be dry and quiet through the week.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 25, 8:17 PM MDT, 5 hours 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
817 PM MDT Sun Aug 25 2019

WYZ102-260245-
Niobrara County WY-
817 PM MDT Sun Aug 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 845 PM MDT...

At 817 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dewey, or 21 miles northwest of Edgemont, moving southeast at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Niobrara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4329 10405 4347 10436 4351 10433 4350 10406
TIME...MOT...LOC 0217Z 298DEG 29KT 4352 10414

Hammer
Local storm report, Aug 25, 9:47 PM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
947 PM MDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             1 W CHADRON             42.83N 103.02W
08/25/2019  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

            WIND GUST TO 56 MPH ON OFFICIAL EQUIPMENT.

&&

RUBIN
Local storm report, Aug 25, 9:49 PM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FUNNEL CLOUD     1 W CHADRON             42.83N 103.02W
08/25/2019                   DAWES              NE   STORM CHASER

            STORM CHASER OBSERVED FUNNEL CLOUD FOR APPROXIMATELY 1
            MINUTE

&&

WILLS
Local storm report, Aug 25, 9:59 PM MDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
959 PM MDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             CHADRON                 42.83N 103.00W
08/25/2019  M1.00 INCH       DAWES              NE   PUBLIC

&&

WILLS
Local storm report, Aug 25, 10:25 PM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     CHADRON                 42.83N 103.00W
08/25/2019                   DAWES              NE   LAW ENFORCEMENT

            DAWES COUNTY DISPATCH REPORTED THREE CALLS REGARDING
            MULTIPLE TREES BLOWN OVER. A 3 FOOT DIAMETER TREE IS
            ESTIMATED TO BE BLOWN OVER AT THE HALFWAY POINT ON TOP OF
            A VEHICLE.

&&

WILLS
Local storm report, Aug 25, 10:58 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1058 PM MDT SUN AUG 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             1 W CHADRON             42.83N 103.02W
08/25/2019  E1.00 INCH       DAWES              NE   TRAINED SPOTTER

            WIND GUST TO 56 MPH ON OFFICIAL EQUIPMENT.

0948 PM     FUNNEL CLOUD     1 W CHADRON             42.83N 103.02W
08/25/2019                   DAWES              NE   STORM CHASER

            STORM CHASER OBSERVED FUNNEL CLOUD FOR APPROXIMATELY 1
            MINUTE

0950 PM     HAIL             CHADRON                 42.83N 103.00W
08/25/2019  M1.00 INCH       DAWES              NE   PUBLIC

0950 PM     TSTM WND DMG     CHADRON                 42.83N 103.00W
08/25/2019                   DAWES              NE   LAW ENFORCEMENT

            DAWES COUNTY DISPATCH REPORTED THREE CALLS REGARDING
            MULTIPLE TREES BLOWN OVER. A 3 FOOT DIAMETER TREE IS
            ESTIMATED TO BE BLOWN OVER AT THE HALFWAY POINT ON TOP OF
            A VEHICLE.

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:17 PM MDTSpecial Weather StatementCYSNiobrara28 min
Aug 26, 1:54 PM MDTFire Weather WatchCYS13 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.